MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.A device history review could not be completed as no batch number was provided.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: no root cause can be determined as no samples were received.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the rubber stopper separated from the bd posiflush¿ sf saline syringe plunger during use, creating "pressure" in the rod when trying to move it.This complaint was created to capture the 2nd of 3 related incidents.The following information was provided by the initial reporter: "i had an unusual issue that was brought to my attention this week by some treatment room staff.Apparently when asking other nurses on the other floors, this happens with difficult picc's that they have to flush and manipulate and there is pressure when working with them.Apparently the black rubber plunger part comes detached from the plastic plunger.They also mentioned that lately, the ns syringes are different and this happened just lately." "the staff explained that the plastic syringe plunger rod would separate from the rubber stopper if they had a ¿difficult picc¿ where they had to do a lot of ¿pushing and pulling¿ and if they were drawing a waste syringe of blood from a line.".

Brand Name
BD POSIFLUSH¿ SF SALINE SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9875177
Report Number1911916-2020-00293
Device Sequence Number13616766
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306499
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;